I have kind of a strange question or two here. I know that Wellbutrin is *supposed* to not be prescribed (though it was to me) to eating disordered patients (I have Anorexia Nervosa), but I'm not sure why. Is it because of the seizures? Here's my thing: I've been taking Wellbutrin for about a year now with moderate side effects, nothing I can't handle, and then [B]BOOM[B] I have a nasty Grand Mal Seizure. Why would that suddenly happen after a year of taking the drug? Does anybody know?
P.S. The ER docs took me off the Wellbutrin and thought I was nuts for taking it in the first place. I'm no longer taking Wellbutrin.
There is a greater risk of seizure in anorexics than in the average population. Since Wellbutrin carries it's own risk of seizure, anorexic patients are advised to stay away from it if possible.
BUT since seizure risk is also related to dose, some doctors WILL prescribe a small dose or the sustained-release version. It all depends on your present health and if the anorexia is past or present.
I'm glad you're off the drug though. And wish you well!
From what I gather, if one is an active anoxexic, their bodies are being deprived of adequate nutrition (minerals, vitamins) and therefore their overall health is compromised. Electrolyte and metabolic imbalances can occur and make them prone to seizure disorders.
Since Wellbutrin can cause seizure in NON-anorexics whose nutrition is well-balanced and healthy, then it's even riskier for an anorexic person to take it.